Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 225, NWS Charleston, SC

August 14, 2011Allendale County, South Carolina; Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 14, 2011, 3:51 PM EDT for Allendale County, South Carolina; Screven County, Georgia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2011, 3:51 PM EDT (19:51 UTC)
Expired
Aug 14, 2011, 4:45 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 2:40 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6472 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WUUS52 KCHS 141951
SVRCHS
GAC251-SCC005-142045-
/O.NEW.KCHS.SV.W.0225.110814T1951Z-110814T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT SUN AUG 14 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 445 PM EDT

* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
  MILLETT TO 10 MILES NORTHWEST OF MILLHAVEN...MOVING EAST AT 25 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  MILLETT...MILLHAVEN...MARTIN...BURTONS FERRY LANDING...APPLETON...
  ULMER...SEIGLING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3304 8157 3305 8157 3308 8162 3310 8162
      3316 8154 3311 8136 3312 8119 3303 8108
      3294 8123 3291 8123 3289 8127 3285 8127
      3275 8139 3292 8175
TIME...MOT...LOC 1951Z 282DEG 21KT 3318 8155 3300 8178

$$


33
3 follow-up statements
457 
WWUS52 KCHS 142008
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT SUN AUG 14 2011

GAC251-SCC005-142045-
/O.CON.KCHS.SV.W.0225.000000T0000Z-110814T2045Z/
SCREVEN GA-ALLENDALE SC-
408 PM EDT SUN AUG 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR ALLENDALE AND NORTHEASTERN SCREVEN COUNTIES...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BALDOCK TO MILLHAVEN...OR ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF BARNWELL TO 15 MILES NORTH OF
SYLVANIA...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURTONS
FERRY LANDING...HILLTONIA...MILLHAVEN...ALLENDALE...APPLETON...
BARTON...FAIRFAX...MARTIN...MILLETT...SEIGLING...SYCAMORE AND ULMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3304 8157 3305 8157 3308 8162 3310 8162
      3316 8154 3311 8136 3312 8119 3303 8108
      3294 8123 3291 8123 3289 8127 3285 8127
      3275 8139 3292 8175
TIME...MOT...LOC 2008Z 282DEG 21KT 3311 8141 3295 8170

$$


33
857 
WWUS52 KCHS 142023
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT SUN AUG 14 2011

GAC251-SCC005-142045-
/O.CON.KCHS.SV.W.0225.000000T0000Z-110814T2045Z/
SCREVEN GA-ALLENDALE SC-
423 PM EDT SUN AUG 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR ALLENDALE AND NORTHEASTERN SCREVEN COUNTIES...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM AVERILL TO MILLHAVEN...OR ALONG A LINE 
EXTENDING FROM 12 MILES NORTHWEST OF ALLENDALE TO 12 MILES NORTH OF 
SYLVANIA...MOVING EAST AT 25 MPH. THERE IS ALSO A GUST FRONT AHEAD 
OF THE LINE OF THUNDERSTORMS WHICH MAY RESULT IN WIND GUSTS OF 40 TO 
50 MPH. 

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURTONS
FERRY LANDING...HILLTONIA...MILLHAVEN...ALLENDALE...APPLETON...
BARTON...FAIRFAX...MARTIN...MILLETT...SEIGLING...SYCAMORE AND ULMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3304 8157 3305 8157 3308 8162 3310 8162
      3316 8154 3311 8136 3312 8119 3303 8108
      3294 8123 3291 8123 3289 8127 3285 8127
      3275 8139 3292 8175
TIME...MOT...LOC 2022Z 282DEG 21KT 3308 8148 3293 8163

$$


33
918 
WWUS52 KCHS 142042
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT SUN AUG 14 2011

GAC251-SCC005-142052-
/O.EXP.KCHS.SV.W.0225.000000T0000Z-110814T2045Z/
SCREVEN GA-ALLENDALE SC-
442 PM EDT SUN AUG 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR ALLENDALE AND NORTHEASTERN
SCREVEN COUNTIES WILL EXPIRE AT 445 PM EDT...

AT 441 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3304 8157 3305 8157 3308 8162 3310 8162
      3316 8154 3311 8136 3312 8119 3303 8108
      3294 8123 3291 8123 3289 8127 3285 8127
      3275 8139 3292 8175
TIME...MOT...LOC 2042Z 282DEG 21KT 3305 8134 3291 8149

$$


33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 1:42 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 14, 1:42 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
142 PM EDT SUN AUG 14 2011

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION FROM THE WEST LATE TODAY...
AND MOVE OFFSHORE AND INTO THE ATLANTIC LATE TONIGHT. HIGH
PRESSURE WILL THEN REBUILD OVER THE AREA THROUGH MUCH OF WEEK. A
WEAKENING COLD FRONT MAY APPROACH FROM THE NORTHWEST NEXT WEEKEND.

&&

.NEAR TERM /UNTIL MIDNIGHT/...
WATER VAPOR IMAGERY SHOWS THE PRONOUNCED LONGWAVE UPPER TROUGH
DIGGING ACROSS THE SOUTHEAST UNITED STATES WITH EMBEDDED VORT
MAXIMA. ONE SUCH VORT IS SHOWING UP OVER SOUTHWEST GA MOVING TO
THE EAST. OUR MORNING 12Z RAOB SHOWED 15-20 KT OF WESTERLY FLOW
JUST OFF THE DECK WHICH WILL KEEP THE SEABREEZE PINNED TO THE
COAST UNTIL MID TO LATE AFTERNOON ONCE THE FLOW BACKS TO SW.

THE LOW-LEVEL AIRMASS IS QUITE MOIST GIVEN SURFACE DEWPOINTS
HOVERING IN THE LOWER TO MIDDLE 70S. PRECIPITABLE WATER ON THE
MORNING SOUNDING WAS ABOUT 2 INCHES. HOWEVER...ALOFT WE SEE QUITE
A BIT OF DRY AIR WHICH IS CONCERNING FOR SEVERE WEATHER POTENTIAL.
THE DOWNDRAFT CAPE ON OUR MODIFIED SOUNDING WAS 1150 J/KG WITH A
DELTA THETA-E OF 36C. THESE VALUES ARE ON THE HIGH END FOR
DAMAGING WIND POTENTIAL IN OUR AREA THIS TIME OF YEAR. WE EXPECT
SEVERAL WEAK SHORTWAVES TO MOVE THROUGH THE AREA THIS AFTERNOON
AHEAD OF THE PRIMARY TROUGH AND SURFACE COLD FRONT WHICH WILL
SWING THROUGH LATER THIS EVENING. THE FIRST CONVECTION WILL LIKELY
BE FROM SHOWERS AND THUNDERSTORMS DEVELOPING INLAND AND MOVING
EAST INTO THE AREA. WITH 850-700 MB FLOW INCREASING TO 20-25 KT
THIS AFTERNOON AND BULK SHEAR BUILDING TO AROUND 20 KT...ORGANIZED
CONVECTION SEEMS QUITE LIKELY...ESPECIALLY BY LATE THIS AFTERNOON
INTO THE EVENING.

THE AFOREMENTIONED DRY AIR ALOFT INDICATES A CONSIDERABLE DAMAGING
WIND THREAT THIS AFTERNOON AND EVENING. THE LATEST DAY 1 OUTLOOK
FROM SPC PLACES MUCH OF OUR AREA WITHIN A 30 PERCENT WIND THREAT.
WE LAUNCHED AN 18Z SOUNDING WHICH SHOULD HELP SAMPLE THE PRE- STORM
ENVIRONMENT ONCE THE MID-LEVEL FLOW INCREASES AND WE ARE AT OUR
PEAK HEATING. WE ADDED SEVERE THUNDERSTORMS WITH DAMAGING WINDS TO
THE FORECAST PRODUCTS THIS AFTERNOON/EVENING. THE FRONT IS
EXPECTED TO SWEEP THROUGH DURING THE MID-EVENING... POSSIBLY
ACCOMPANIED BY A SQUALL LINE. HOWEVER...ASSUMING WE SEE QUITE A
BIT OF CONVECTION PRIOR TO THE FRONTAL PASSAGE...THE SEVERE
POTENTIAL WITH THE ACTUAL FRONT IS QUESTIONABLE.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH WEDNESDAY/...
MODELS SUGGEST THE COLD FRONT WILL TAKE MOST OF THE DEEPER
MOISTURE OFF THE COAST AFTER MIDNIGHT.

MONDAY AND MONDAY NIGHT...THE MAIN COLD FRONT AND ASSOCIATED
DEEPER MOISTURE AXIS SHOULD HAVE SHIFTED OFFSHORE AND INTO THE
ATLANTIC PRIOR TO DAYBREAK MONDAY. GUIDANCE CONTINUES TO HINT AT
SOME RESIDUAL TROUGHING LINGERING IN THE LEE OF THE APPALACHIANS
DUE TO DEEP LAYER CYCLONIC FLOW ASSOCIATED WITH THE UPPER LEVEL
TROUGH. DESPITE THE UNFAVORABLE DEEP LAYER DRYING WHICH WILL TAKE
PLACE BEHIND THE COLD FRONT...THE COMBINATION OF LINGERING
TROUGHING IN THE LEE OF THE APPALACHIANS AND THE RESULTANT
ATLANTIC SEA BREEZE MAY BE JUST ENOUGH OF A CATALYST TO ALLOW FOR
A COUPLE ISOLATED SHOWERS/THUNDERSTORMS TO DEVELOP. GIVEN SOME
LINGERING DYNAMIC FORCING FOR ASCENT WITH THE UPPER LEVEL TROUGH
AND TAIL END OF AN 80+ KNOT H25 JET...ALONG WITH EXTREMELY DRY
MID/UPPER LEVELS...ANY THUNDERSTORMS THAT DO MANAGE TO DEVELOP
COULD BECOME SEVERE. COVERAGE IS NOT EXPECTED TO BE ALL THAT GREAT
HOWEVER...AND WILL LIMIT POPS TO SLIGHT CHANCE FROM COLLETON
COUNTY NORTHWARD DURING THE AFTERNOON/EARLY EVENING. ANY ACTIVITY
WILL END QUICKLY IN THE EVENING...WITH CLEARING SKIES AND RAIN
FREE CONDITIONS THEN EXPECTED OVERNIGHT.

TEMPERATURES ARE EXPECTED TO TOP OUT IN THE LOW TO MID 90S...WITH
LOWS RANGING FROM THE UPPER 60S INLAND TO AROUND 70/LOWER 70S CLOSER
TO THE COAST.

TUESDAY THROUGH WEDNESDAY...MODEL GUIDANCE IS IN GOOD AGREEMENT
SHOWING HIGH PRESSURE AND A DEEP DRY AIRMASS MOVING OVER THE
SOUTHEAST STATES. AS A RESULT...EXPECT RAIN FREE CONDITIONS ACROSS
THE FORECAST AREA. HIGHS WILL TOP OUT GENERALLY IN THE LOWER 90S
AWAY FROM THE COAST...WITH LOWS RANGING FROM THE UPPER 60S INLAND
TO AROUND 70/LOWER 70S CLOSER TO THE COAST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
MODEL SOLUTIONS ARE IN GOOD AGREEMENT SHOWING HIGH PRESSURE HOLD IN
PLACE OVER THE REGION THROUGH FRIDAY. A WEAKENING COLD FRONT IS
EXPECTED TO APPROACH FROM THE NORTHWEST THIS UPCOMING WEEKEND...BUT
WILL LIKELY STALL OUT AND DISSIPATE NORTH OF THE REGION. DEEP
MOISTURE WILL TAKE SOME TIME TO FILTER BACK INTO THE REGION...SO
WILL KEEP THE FORECAST FREE FROM RAIN THROUGH THURSDAY NIGHT. THE
LOW LEVEL AIRMASS SHOULD MOISTEN UP BY LATE WEEK AND OVER THE
WEEKEND WITH THE APPROACH OF THE COLD FRONT ALONG WITH SEVERAL DAYS
OF SOUTHEASTERLY AND SOUTHERLY ONSHORE FLOW. AS A RESULT...WILL
CARRY SLIGHT CHANCE/LOW CHANCE POPS FRIDAY THROUGH SUNDAY.
TEMPERATURES ARE EXPECTED TO RUN NEAR OR SLIGHTLY ABOVE CLIMATOLOGY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
WITH AN APPROACHING COLD FRONT...ASSOCIATED SCATTERED TO NUMEROUS
THUNDERSTORM DEVELOPMENT WILL LEAD TO DETERIORATING CONDITIONS AT
BOTH KCHS AND KSAV THROUGHOUT THIS AFTERNOON AND EARLY EVENING.
INITIALIZED KSAV WITH A TEMPO OF TSRA AS ISOLATED CONVECTION HAS
ALREADY DEVELOPED ACROSS PORTIONS OF SOUTHEAST GEORGIA. AS
CONVECTION SPREADS NORTHWARD...INTRODUCED TSRA INTO KCHS TAFS AROUND
20Z. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR PRODUCING STRONG
WINDS AND  HEAVY DOWNPOURS WHICH WILL RESULT IN MVFR OR LOWER
VISIBILITIES. THE COLD FRONT WILL SHIFT OFFSHORE LATE TONIGHT
ALLOWING WINDS TO VEER MORE WESTERLY. AS SKIES CLEAR BEHIND THE
FRONT...COULD SEE SOME PATCHY GROUND FOG DEVELOP EARLY MONDAY
MORNING BUT WILL KEEP CONDITIONS VFR FOR NOW. AFTER SUNRISE...VFR
CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED.

&&

.MARINE...
THE BIG CONCERN THROUGH TONIGHT WILL BE THE POTENTIAL FOR HAZARDOUS
CONDITIONS WITH STRONG TO SEVERE TSTMS MOVING OFFSHORE THIS
AFTERNOON AND EVENING. STEERING FLOW AHEAD OF A UNSEASONABLY
STRONG UPPER TROUGH IS POISED TO PUSH POCKETS OF ORGANIZED TSTMS
THROUGH THE INTRA-COASTAL AND ACROSS COASTAL WATERS LATER TODAY
AND THIS EVENING. CONVECTIVE WIND GUSTS COULD EXCEED 35 KT AND
RESULT IN LOCALLY HIGHER WAVES AND SEAS.

OTHERWISE...MAINLY SW FLOW AT 15 KT OR LESS WITH SEAS 2 TO 3 FT ON
AVERAGE THROUGH TONIGHT.

MONDAY THROUGH FRIDAY...A WEAK HIGH PRESSURE PATTERN IS EXPECTED
OVER THE WATERS THROUGH THE PERIOD. THIS WILL RESULT IN FAIRLY LIGHT
WINDS...SMALL SEAS...AND CONDITIONS WELL BELOW SMALL CRAFT
THRESHOLDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 14, 2:44 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
244 PM EDT SUN AUG 14 2011

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>052-151845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
244 PM EDT SUN AUG 14 2011

...SEVERE THUNDERSTORM WATCH 780 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO
FORWARD SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

AMZ374-151845-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
244 PM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS MAY MOVE OFF THE
COAST THIS EVENING AND AFFECT THE OFFSHORE GEORGIA WATERS. WIND
GUSTS IN EXCESS OF 50 KT AND HAIL ARE POSSIBLE WITH SOME OF THE
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO
FORWARD SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

In the hours before

Special weather statement, Aug 14, 1:56 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EDT SUN AUG 14 2011

GAZ101-118-SCZ047-048-051-141830-
BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND CHATHAM-INLAND JASPER-
156 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER...
CHATHAM AND BEAUFORT COUNTIES THROUGH 230 PM EDT...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MEINHARD...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GARDEN CITY...MEINHARD...MONTEITH...POOLER...PORT WENTWORTH...
SAVANNAH AIRPORT...BELLINGER HILL AREA...HARDEEVILLE...PRITCHARDVILLE
AND PURYSBURGH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3234 8098 3212 8094 3210 8129 3225 8133
TIME...MOT...LOC 1756Z 262DEG 14KT 3220 8123

JAQ
Special weather statement, Aug 14, 2:21 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
221 PM EDT SUN AUG 14 2011

GAZ116-118-119-SCZ047-048-051-141900-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND BRYAN-INLAND
CHATHAM-INLAND JASPER-
221 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...JASPER...
CHATHAM AND BEAUFORT COUNTIES THROUGH 300 PM EDT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM TALMADGE MEMORIAL
BRIDGE TO SAVANNAH MALL...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FORT PULASKI NATIONAL MONUMENT...GARDEN CITY...HUTCHINSON ISLAND...
ISLE OF HOPE...MONTGOMERY...PORT WENTWORTH...SANDFLY...SAVANNAH...
SAVANNAH HISTORIC DISTRICT...THUNDERBOLT...TYBEE ISLAND...
VERNONBURG...WHITE BLUFF...WHITEMARSH ISLAND...WILMINGTON ISLAND...
WINDSOR FOREST...BELLINGER HILL AREA...FOREST BEACH...HILTON HEAD
AIRPORT...HILTON HEAD ISLAND AND RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE PRODUCING EXCESSIVE LIGHTNING AND GUSTY
WINDS. IF OUTDOORS FIND SHELTER IMMEDIATELY IN A CLOSED STRUCTURE.
INDIVIDUALS ALREADY IN SAFE QUARTERS SHOULD CONTACT FRIENDS AND
FAMILY WHO MAY BE OUTSIDE FOR A SPORTING EVENT...FESTIVAL...OR
CONCERT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3190 8132 3217 8115 3224 8068 3213 8075
      3210 8082 3211 8084 3206 8089 3203 8087
      3203 8084 3202 8083 3200 8083 3197 8086
TIME...MOT...LOC 1821Z 261DEG 15KT 3211 8109 3200 8116
Special weather statement, Aug 14, 2:58 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT SUN AUG 14 2011

GAZ116>119-SCZ048-051-141930-
BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-INLAND
BRYAN-INLAND CHATHAM-
258 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...JASPER...
CHATHAM AND BEAUFORT COUNTIES THROUGH 330 PM EDT...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SEA PINES TO FORT
MCALLISTER...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FORT MCALLISTER...FORT PULASKI NATIONAL MONUMENT...ISLE OF HOPE...
MONTGOMERY...OSSABAW SOUND...SANDFLY...SKIDAWAY ISLAND...
THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WASSAW ISLAND...WHITE
BLUFF...WHITEMARSH ISLAND...WILMINGTON ISLAND...WINDSOR FOREST...
FOLLY FIELD...FOREST BEACH...HILTON HEAD AIRPORT...HILTON HEAD ISLAND
AND RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3178 8106 3190 8130 3229 8066 3226 8061
      3225 8063 3222 8062 3220 8068 3214 8074
      3210 8082 3211 8084 3205 8089 3203 8088
      3202 8083 3198 8084 3183 8103
TIME...MOT...LOC 1858Z 291DEG 11KT 3210 8079 3193 8118

33
Local storm report, Aug 14, 3:11 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     MARINE TSTM WIND 4 NW TYBEE ISLAND       32.03N  80.90W
08/14/2011  M43 MPH          CHATHAM            GA   C-MAN STATION

&&

EVENT NUMBER CHS1100846

JHP
Special weather statement, Aug 14, 3:24 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT SUN AUG 14 2011

SCZ047-048-051-142015-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
324 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 415 PM EDT...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TILLMAN...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT MARINE CORPS AIR STATION...BURTON...CLARENDON...
COOSAWHATCHIE...GARDENS CORNER...GILLISONVILLE...GRAHAMVILLE...LAUREL
BAY...LEMON ISLAND...OLD HOUSE...PARRIS ISLAND...POCOTALIGO...PORT
ROYAL...RIDGELAND...SHELDON...SHELL POINT...SWITZERLAND AND
TILLMAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3258 8113 3264 8093 3262 8090 3265 8088
      3268 8077 3267 8075 3268 8074 3233 8066
      3240 8115
TIME...MOT...LOC 1925Z 276DEG 18KT 3248 8106

33
Special weather statement, Aug 14, 3:27 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT SUN AUG 14 2011

GAZ119-142000-
COASTAL CHATHAM-
327 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 400 PM EDT...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM TYBEE ISLAND TO
WASSAW ISLAND...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SKIDAWAY ISLAND...TYBEE ISLAND AND WASSAW ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3191 8110 3203 8085 3202 8083 3200 8083
      3197 8085 3195 8088 3194 8091 3189 8094
      3186 8098 3186 8099
TIME...MOT...LOC 1927Z 285DEG 18KT 3198 8082 3191 8097

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:59 PM EDTAreal Flood AdvisoryCHSCharleston61 min
Aug 14, 3:24 PM EDTSpecial Weather StatementCHSBeaufort, Jasper51 min
Aug 14, 3:56 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Dorchester, Hampton64 min
Aug 14, 4:15 PM EDTSpecial Weather StatementCHSColleton30 min
Aug 14, 4:34 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester56 min
Aug 14, 4:59 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester, Hampton, Jasper61 min
Aug 14, 5:27 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester63 min
Aug 14, 6:01 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper59 min
Aug 14, 6:20 PM EDTSpecial Weather StatementCHSHampton25 min
Aug 14, 6:30 PM EDTSevere Thunderstorm WarningCHSCharleston30 min
Aug 14, 6:33 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper57 min
Aug 14, 6:59 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper61 min
Aug 14, 7:04 PM EDTSpecial Weather StatementCHSAllendale41 min
Aug 13, 9:25 PM EDTSpecial Marine WarningCHS2 hr
Aug 13, 11:16 PM EDTSpecial Marine WarningCHS119 min
Aug 13, 11:20 PM EDTSpecial Weather StatementCHSChatham55 min
Aug 14, 1:56 PM EDTSpecial Weather StatementCHSEffingham34 min
Aug 14, 2:21 PM EDTSpecial Weather StatementCHSChatham39 min
Aug 14, 2:36 PM EDTSpecial Marine WarningCHS84 min
Aug 14, 2:58 PM EDTSpecial Weather StatementCHSChatham32 min
Aug 14, 3:27 PM EDTSpecial Weather StatementCHSChatham33 min
Aug 14, 3:35 PM EDTSpecial Marine WarningCHS115 min
Aug 14, 4:03 PM EDTSpecial Weather StatementCHSChatham27 min
Aug 14, 4:28 PM EDTSpecial Weather StatementCHSChatham32 min
Aug 14, 5:26 PM EDTSpecial Marine WarningCHS94 min
Aug 14, 5:30 PM EDTSpecial Marine WarningCHS2 hr
Aug 14, 5:59 PM EDTSpecial Weather StatementCHSEffingham31 min
Aug 14, 6:25 PM EDTSpecial Weather StatementCHSBryan, Chatham, Liberty50 min
Aug 14, 6:57 PM EDTSpecial Marine WarningCHS100 min
Aug 14, 7:25 PM EDTSpecial Marine WarningCHS2 hr
Aug 14, 7:40 PM EDTSpecial Marine WarningCHS65 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.